Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 6, 2008, 11:20 PM EDT for 4 counties in Michigan. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 11:20 PM EDT (03:20 UTC)
- Expired
- Jun 7, 2008, 12:15 AM EDT
- In force
- 55 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:18 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 070320
SVRAPX
MIC011-051-069-129-070415-
/O.NEW.KAPX.SV.W.0019.080607T0320Z-080607T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1120 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1215 AM EDT
* AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HOCKADAY...OR 7 MILES
NORTHEAST OF GLADWIN...MOVING NORTHEAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOWMANVILLE AROUND 1130 PM EDT...
ALGER AROUND 1140 PM EDT...
SKIDWAY LAKE AROUND 1150 PM EDT...
PRESCOTT AND MAPLE RIDGE AROUND 1155 PM EDT...
WHITTEMORE AROUND 1205 AM EDT...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.
LAT...LON 4391 8460 4409 8460 4439 8380 4418 8355
4416 8356 4411 8356 4404 8359 4405 8364
4403 8367 4398 8405 4399 8406 4399 8416
4396 8417
TIME...MOT...LOC 0320Z 244DEG 32KT 4406 8435
$$3 follow-up statements
000
WWUS34 KAPX 070344
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1144 PM EDT FRI JUN 6 2008
MIC011-051-069-129-070415-
/O.CON.KAPX.SV.W.0019.000000T0000Z-080607T0415Z/
IOSCO MI-OGEMAW MI-ARENAC MI-GLADWIN MI-
1144 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR GLADWIN...ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALGER...MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAPLE RIDGE...
PRESCOTT...
TWINING...
TURNER...
WHITTEMORE...
NATIONAL CITY...
HALE...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.
LAT...LON 4409 8448 4439 8380 4418 8355 4416 8356
4411 8356 4403 8414 4400 8447
TIME...MOT...LOC 0344Z 243DEG 40KT 4413 8405
$$000
WWUS34 KAPX 070352
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1152 PM EDT FRI JUN 6 2008
MIC051-070402-
/O.CAN.KAPX.SV.W.0019.000000T0000Z-080607T0415Z/
GLADWIN MI-
1152 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY IS CANCELLED...
LAT...LON 4404 8408 4416 8414 4439 8380 4418 8355
4417 8356 4416 8356 4411 8356
TIME...MOT...LOC 0352Z 240DEG 48KT 4422 8385
$$
MIC011-069-129-070415-
/O.CON.KAPX.SV.W.0019.000000T0000Z-080607T0415Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
1152 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRESCOTT...OR 12 MILES
NORTHEAST OF ALGER...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
NATIONAL CITY...
HALE...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.
LAT...LON 4404 8408 4416 8414 4439 8380 4418 8355
4417 8356 4416 8356 4411 8356
TIME...MOT...LOC 0352Z 240DEG 48KT 4422 8385
$$000
WWUS34 KAPX 070411
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1211 AM EDT SAT JUN 7 2008
MIC011-069-129-070421-
/O.EXP.KAPX.SV.W.0019.000000T0000Z-080607T0415Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
1211 AM EDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR ARENAC...OGEMAW AND IOSCO
COUNTIES WILL EXPIRE AT 1215 AM EDT...
AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO
EXPIRE.
LAT...LON 4404 8408 4416 8414 4439 8380 4418 8355
4417 8356 4416 8356 4411 8356
TIME...MOT...LOC 0411Z 240DEG 48KT 4434 8354
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:34 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 6, 10:34 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1034 PM EDT FRI JUN 6 2008
.UPDATE...LINGERING LOW LEVEL CONVERGENCE ZONE SLOWLY PUSHING EAST
ACROSS THE CENTRAL CWA STILL MANAGING TO KICK OFF SOME SCATTERED
CONVECTION SOUTH OF HOUGHTON LAKE. HOWEVER...DECLINE OF SURFACE
BASED INSTABILITY WITH LOSS OF DAYTIME HEATING AND WORKED OVER
ATMOSPHERE FROM EARLY CONVECTION TAKING ITS TOLL...WITH STORMS NOW
PRODUCING JUST HEAVY RAIN AND NO RECENT REPORTS OF SEVERE WEATHER.
EXPECT THIS ACTIVITY TO CONTINUE TO PUSH EAST...CLEARING THE FAR
EAST PARTS OF THE AREA AROUND MIDNIGHT. DESPITE WEAKENING
TREND...FELT IT PRUDENT TO EXTEND TORNADO WATCH FOR FAR SOUTHEAST
ZONES UNTIL MIDNIGHT GIVEN DEEP AMBIENT SHEAR PROFILES.
OTHERWISE...GOING FORECAST...FEATURING A CLEARING TREND AFTER
MIDNIGHT...STILL LOOKING ON TARGET WITH NO CHANGES WARRANTED.
MSB
&&
.AVIATION... /ISSUED 1032 PM EDT FRI JUN 6 2008/
MAJORITY OF CONVECTION NOW PROGRESSING EAST OF THE REGION...WITH
JUST AN ISOLATED SHOWER/STORM EXPECTED THRU 03Z TIMEFRAME. SKIES
SHOULD TURN MAINLY CLEAR THRU THE NIGHT...THOUGH WILL HAVE TO WATCH
POTENTIAL FOR SOME LAKE FOG/STRATUS POSSIBLY ROLLING INLAND LATE.
LOW LEVEL WIND SHEAR REMAINS A CONCERN GIVEN RESIDUAL STOUT LOW
LEVEL JET BUT SLACKENING SFC FLOW...BUT GUSTY SOUTH WINDS EXPECTED
TO RETURN FOR SAT AFTN ALONG WITH SCATTERED CU.
LAWRENCE
&&
.PREV DISCUSSION... /ISSUED 417 PM EDT FRI JUN 6 2008/
BRIEF ONE TODAY GIVEN ONGOING WX. CONVECTIVE EVENT PRETTY MUCH
PLAYING OUT AS EXPECTED...WITH VORT LOBE/MODEST HEIGHT FALLS AND
ENCROACHING 110+KT JETLET DRIVING ASCENT AND CONVECTIVE
DEVELOPMENT IN A HIGHLY SHEARED ENVIRONMENT (0-6KM SHEAR RUNNING
50 KNOTS OR BETTER). MAIN THREAT FOR THE EVENING WILL BE POTENTIAL
FOR INITIALLY DISCRETE CELLS TO MERGE INTO A LINE BEFORE RAPIDLY
EXITING BY 00-02Z TIMEFRAME. 17Z APX RAOB BEARS OUT LINEAR
POTENTIAL WELL GIVEN STRONG SPEED SHEAR BUT LACK OF DIRECTIONAL
TURNING... COUPLED WITH MORE THAN SUFFICIENT DRY MID-LEVEL AIRMASS
TO PROMOTE DOWNDRAFTS (DCAPES RUNNING 1000 J/KG OR BETTER) AND
SUBSEQUENT LINE ORGANIZATION. AFTER THAT...LITTLE TO SPEAK OF THRU
MUCH OF THE NIGHT WITH LOSS OF SHORTWAVE/JET FORCING AND LOW LEVEL
RIDGE AXIS BUILDING BACK INTO THE REGION BY MORNING. COULD BE A
FEW LINGERING SHOWERS THRU 06Z AS LOW LEVEL JET REMAINS STRONG IN
THE PRESENCE OF DEEP MOISTURE...BUT BEST MASS CONVERGENCE WILL
REMAIN WELL NORTH SO DIFFICULT TO SEE ANYTHING WIDESPREAD BEHIND
THE INITIAL LINE. OVERNIGHT LOWS QUITE WARM IN THE 60S ONCE AGAIN
PER LACK OF THERMAL ADVECTION BEHIND PASSAGE OF WEAK TROUGH AXIS.
LAWRENCE
LONG TERM...WEVE GONE FROM A QUIET PATTERN TO AN ACTIVE PATTERN
OVER THE LAST WEEK AND IT LOOKS TO BE CONTINUING TO BE ACTIVE
THROUGH THE NEXT WEEK.
SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION AT THE SFC, WHILE
THE 500 AND 700 MB RIDGES MOVE EAST. THIS ALLOWS THE NEXT SYSTEM TO
MOVE TOWARD THE REGION. HOWEVER, NO PRECIPITATION IS EXPECTED.
SATURDAY NIGHT...AS THE 500 MB PATTERN FLATTENS (ORIENTS EAST-WEST),
THE FRONT LAYS OVER IN N LOWER. BOTH THE MODELS SHOW PRECIPITATION,
BUT THE GFS HAS SOME IN E UPPER AND THE NAM PRETTY MUCH HAS ALL OF
THE RAIN IN N LOWER. THIS WILL BE HARD TO PIN DOWN SO FOLLOWED THE
FLOW OF HIGHER POPS IN N LOWER BUT HAVE POPS IN E UPPER.
SUNDAY...THE BOTH MODELS CONTINUE SHOWERS AND THUNDERSTORMS THROUGH
THE DAY, AS THE FRONT SLOWLY MOVES THROUGH THE FORECAST AREA AND THE
SFC LOW TRACKS NORTHEAST OUT OF IOWA AND INTO LOWER MICHIGAN. SO
HAVE HIGHER CHANCE POPS IN THE FORECAST AS IT MOVES THROUGH.
SUNDAY NIGHT/MONDAY...WHILE THE FRONT STALLS OVER N LOWER THE RAIN
CONTINUES OVER THE REGION OVERNIGHT. THE MODELS HAVE TWO DIFFERENT
SCENARIOS FOR MONDAY, THOUGH. THE GFS BRINGS THE STORM THROUGH LOWER
MICHIGAN, WHILE THE SFC LOW ON THE NAM IS FARTHER SOUTH. WHICHEVER
ONE IS RIGHT, THE RAIN STOPS SHORTLY AFTER THE SYSTEM MOVES EAST AND
THE HIGH BUILDS INTO THE REGION, WHICH LOOKS TO BE OVERNIGHT ON
MONDAY SOMETIME.
EXTENDED (TUESDAY THRU FRIDAY)...TUESDAY, THE SFC LOW AND THE FRONT
IS THROUGH THE REGION, AND HIGH PRESSURE BUILDS INTO THE REGION.
WEDNESDAY, THE HIGH PRESSURE IS OVER THE REGION SO EXPECTING NO
RAIN. THURSDAY, THE CHANCE FOR RAIN RETURNS AS THE NEXT SYSTEM MOVES
INTO THE REGION. FRIDAY, THE COLD FRONT LOOKS TO BE PUSHING INTO THE
FORECAST AREA. SO EXPECTING THE CHANCE FOR RAIN STILL.
LUTZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LMZ323-341-342-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LHZ345-347>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LSZ321.
&&Hazardous weather outlook, Jun 6, 10:46 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1046 PM EDT FRI JUN 6 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 072330- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1046 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST LOWER MICHIGAN THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE...THROUGH 12 AM...ESPECIALLY FOR AREAS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM HARRISVILLE TO JUST SOUTHEAST OF HOUGHTON LAKE. DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO PENNY SIZE...AND ISOLATED TORNADOES ARE POSSIBLE. PLEASE SEE ONGOING TORNADO WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT. A FEW STORMS COULD BE SEVERE...ESPECIALLY IN EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. THUNDERSTORMS ARE ALSO IN THE FORECAST FOR SUNDAY THROUGH TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 6, 5:25 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
525 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 8 ESE ROSE CITY 44.38N 83.97W
06/06/2008 E60 MPH OGEMAW MI PUBLIC
POWER LINES DOWN
&&
SMITHLocal storm report, Jun 6, 6:46 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
646 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG STERLING 44.03N 84.02W
06/06/2008 ARENAC MI TRAINED SPOTTER
POWER LINES DOWN
&&
SMITHLocal storm report, Jun 6, 6:47 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
647 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL KELDEN 46.21N 84.31W
06/06/2008 E0.75 INCH CHIPPEWA MI TRAINED SPOTTER
&&
MPCLocal storm report, Jun 6, 8:19 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
819 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD 2 W MODDERSVILLE 44.22N 84.99W
06/06/2008 MISSAUKEE MI COUNTY OFFICIAL
&&
SMITHLocal storm report, Jun 6, 9:39 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
939 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG LUCAS 44.22N 85.28W
06/06/2008 MISSAUKEE MI PUBLIC
POWER LINES DOWN. ROOFS DAMAGED. TOP OF BARN SILO BLOWN
1/2 MILE DOWN ROAD. TWO SEMI TRAILERS OVERTURNED. TREES
DOWN.
0458 PM TSTM WND DMG 6 NE WEST BRANCH 44.34N 84.15W
06/06/2008 OGEMAW MI PUBLIC
TREES DOWN
0458 PM TSTM WND DMG 7 NE WEST BRANCH 44.35N 84.14W
06/06/2008 OGEMAW MI EMERGENCY MNGR
TREES DOWN AND BARN DESTROYED ONE MILE NORTH OF
INTERSECTION OF M-33 AND PETERS ROAD
0505 PM TSTM WND GST 8 ESE ROSE CITY 44.38N 83.97W
06/06/2008 E60.00 MPH OGEMAW MI PUBLIC
POWER LINES DOWN
0522 PM TSTM WND DMG STERLING 44.03N 84.02W
06/06/2008 ARENAC MI TRAINED SPOTTER
POWER LINES DOWN
0600 PM HAIL 1 W HILLMAN 45.07N 83.92W
06/06/2008 E0.75 INCH MONTMORENCY MI AMATEUR RADIO
0600 PM HAIL KELDEN 46.21N 84.31W
06/06/2008 E0.75 INCH CHIPPEWA MI TRAINED SPOTTER
0815 PM FUNNEL CLOUD 2 W MODDERSVILLE 44.22N 84.99W
06/06/2008 MISSAUKEE MI COUNTY OFFICIAL
&&
A WARM FRONT LIFTED NORTHWARD ACROSS NORTHERN MICHIGAN THURSDAY NIGHT
WITH WARM AND HUMID AIR SURGING NORTHWARD DURING THE DAY ON FRIDAY. A
STRONG LOW PRESSURE DISTURBANCE MOVED INTO THE GREAT LAKES REGION
FRIDAY AFTERNOON AND EVENING...SPAWNING NUMEROUS THUNDERSTORMS ACROSS
NORTHERN MICHIGAN. SEVERAL STORMS BECAME SEVERE...PRODUCING DAMAGING
WINDS...LARGE HAIL AND FUNNEL CLOUDS.
A STORM SURVEY WILL BE CONDUCTED ON SATURDAY TO EVALUATE STORM
DAMAGE.
KAS/SMD
BERGERLocal storm report, Jun 6, 9:40 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
940 PM EDT FRI JUN 06 2008
A WARM FRONT LIFTED NORTHWARD ACROSS NORTHERN MICHIGAN THURSDAY NIGHT
WITH WARM AND HUMID AIR SURGING NORTHWARD DURING THE DAY ON FRIDAY. A
STRONG LOW PRESSURE DISTURBANCE MOVED INTO THE GREAT LAKES REGION
FRIDAY AFTERNOON AND EVENING...SPAWNING NUMEROUS THUNDERSTORMS ACROSS
NORTHERN MICHIGAN. SEVERAL STORMS BECAME SEVERE...PRODUCING DAMAGING
WINDS...LARGE HAIL AND FUNNEL CLOUDS.
A STORM SURVEY WILL BE CONDUCTED ON SATURDAY TO EVALUATE STORM
DAMAGE.
&&
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG LUCAS 44.22N 85.28W
06/06/2008 MISSAUKEE MI PUBLIC
POWER LINES DOWN. ROOFS DAMAGED. TOP OF BARN SILO BLOWN
1/2 MILE DOWN ROAD. TWO SEMI TRAILERS OVERTURNED. TREES
DOWN.
0458 PM TSTM WND DMG 6 NE WEST BRANCH 44.34N 84.15W
06/06/2008 OGEMAW MI PUBLIC
TREES DOWN
0458 PM TSTM WND DMG 7 NE WEST BRANCH 44.35N 84.14W
06/06/2008 OGEMAW MI EMERGENCY MNGR
TREES DOWN AND BARN DESTROYED ONE MILE NORTH OF
INTERSECTION OF M-33 AND PETERS ROAD
0505 PM TSTM WND GST 8 ESE ROSE CITY 44.38N 83.97W
06/06/2008 E60.00 MPH OGEMAW MI PUBLIC
POWER LINES DOWN
0522 PM TSTM WND DMG STERLING 44.03N 84.02W
06/06/2008 ARENAC MI TRAINED SPOTTER
POWER LINES DOWN
0600 PM HAIL 1 W HILLMAN 45.07N 83.92W
06/06/2008 E0.75 INCH MONTMORENCY MI AMATEUR RADIO
0600 PM HAIL KELDEN 46.21N 84.31W
06/06/2008 E0.75 INCH CHIPPEWA MI TRAINED SPOTTER
0815 PM FUNNEL CLOUD 2 W MODDERSVILLE 44.22N 84.99W
06/06/2008 MISSAUKEE MI COUNTY OFFICIAL
&&
KAS/SMDNearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.